|began combivir/viramune 3 weeks ago
Oct 3, 2002
Hello Doctors, Since your forum has been an exceptional help to me from my positve test result last March until beginning treatment 3 weeks ago, I hope my experience can be of help in some way. I began three weeks ago with intermittent side effects such as fatigue, limited nausea and achiness although not very severe. The second week I got very depressed but most likely due to relationship trouble and I also had a hard time getting work done, concentrating and so on. Third week brought headaches and much more fatigue but not consistent. It just hit me harder than it did during 6the first week. I must admit that nothing has been bad, much to my relief. But once I think I am over the fatigue it comes back strong. A big plus so far has been no rash from the Viramune. Tomorrow I will have complete bloodwork done and am looking forward to noticing movement on the VL. My question is how long should I expect symptoms to hang around and what else should I expect, if anything. By the way, my adherance is 100 and above all I plan to keep it that way. And a tip! I was worried about any surprising circumstances that would cause a depletion of meds (losing or pharmacy forgetting to reorder) so I held my first script for 1 month and now have a 1 month supply of meds. Thank You. Dan
| Response from Dr. Young
Dear Dan- thanks for your note and kind words.
The regimen of Combivir/nevirapine that you are taking is certainly a very simple and generally very well tolerated treatment. The fatigue that you are experiencing is not uncommon, though typically improves over time. One thing that I counsel persons about is not to look at symptoms on an hour-by-hour basis, but rather ask if your symptoms this week are better than those that you had last week. This is because there is much variation in these symptoms daily.
If the symptoms don't improve, it would be important (as you are doing) to have your labs checked-- it could be possible that you're experiencing a drug side effect or toxicity. Among the meds that you're taking, the ZDV (AZT) component of Combivir is most often associated with fatigue or anemia.
Keep up the good work with adherence and let us all know how your labs and symptoms turn out. Good luck. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.